Hail, Scotts Bluff
- When
- June 11, 5:04 PM MST to 5:19 PM MST
- Where
- Scotts Bluff County, 3 mi NE of Mitchell
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.983, -103.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 11, 1:50 PM MST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT WED JUN 11 2003 SHORT TERM.. NO BIG CHANGES IN THE OFFING WXWISE. SCT SHOWERS AND TSTRMS THIS EVEING SHOULD DSIPT/MOVE E WITH SOME CLRG OVERNIGHT. WK SFC FRONT WL DROP S ACROSS CWA OVERNIGHT AS UPPER TROF SWINGS E ACROSS N DAK. MORE OF THE SAME FOR THURSDAY AS WK EMBEDDED IMPULSES IN WRLY UPPER FLOW COMBINE WITH MODEST SFC MOISTURE...UPSLOPE FLOW FROM DEPARTING SFC RIDGE TO EAST AND INSTABILITY FOR WDLY SCT AFTN SHOWERS AND TSTRMS. NO SIG CHANGES IN TEMPS. LONG TERM...BEGINNING OF LONG TERM LOOKS INTERESTING...ESPECIALLY ON AVN. AVN HAS 500 MB LOW JUST SOUTH OF CYS IN CO AT 06 UTC FRI/MIDNIGHT THU WITH SPURIOUS LOOKING VORTICITY CENTER AND 0.5 IN. QPF OVER SOUTHEAST CORNER WY. ETA HAS MORE REALISTIC SHORT WAVE TROUGH WITH ABOUT HALF AS MUCH QPF IN SNY AREA. LATE THU NIGHT CONVECTIVE FEEDBACK EVEN MORE PRONOUNCED OVER PANHANDLE/NORTHEAST CO ON AVN. AT 250 MB UPPER HIGH CELL OR RIDGING TOPS 500 MB CYCLONIC FEATURES RESULTING IN WARM CORE...TROPICAL TYPE VERTICAL PROFILE. THIS CONTINUES INTO FRI AFTERNOON WITH 500 MB CYCLONIC FEATURE DRIFTING TO IEN AREA AND COPIOUS QPF. ETA INDICATES SOME RISK IN SAME GENERAL AREA AS AVN BUT NOT NEARLY AS PESSIMISTIC. BEYOND FRI AND OVERALL IN LONG TERM...LONG WAVE RIDGE PREVAILS FROM FOUR CORNERS AREA NORTHEAST THROUGH SOME PART OF WY. EUROPEAN MODELS IN GENERAL AGREEMENT WITH THIS OVER WEEKEND INTO FIRST OF NEXT WEEK. OVER WEEKEND AND INTO FIRST PART OF NEXT WEEK FORECAST LOOKS MORE SEASONAL WITH RESPECT TO TEMPS/POPS. .CYS... WY...NONE. NE...NONE. RAE/COX
NEZ001>003-019>021-054-055-WYZ059>070-121130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A SURFACE TROUGH HAS PUSHED EAST INTO THE CENTRAL SECTIONS OF THE NEBRASKA PANHANDLE WITH DRIER AIR NOW RESIDING OVER MOST OF THE AREA. AS A RESULT ANY THUNDERSTORM DEVELOPMENT TODAY WILL BE ISOLATED...MAINLY OVER THE NEBRASKA PANHANDLE AND FAR SOUTHERN WYOMING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME MOISTURE RETURNS ON THURSDAY...ALLOWING FOR MORE COVERAGE OF LATE DAY THUNDERSTORMS. A FEW OF THEM COULD BECOME STRONG OVER SOUTHEAST WYOMING AND THE SOUTHERN PART OF THE PANHANDLE. FEWER STORMS ARE EXPECTED ON FRIDAY...WITH ISOLATED TO WIDELY SCATTERED LATE DAY STORMS STILL POSSIBLE SATURDAY THROUGH TUESDAY MAINLY OVER SOUTHEAST WYOMING. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The Cheyenne radar (KCYS), 127 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364036.